MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number TT012
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to retrieve the device.To date, no device has been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Additional information received: a video was received for review.Was received for review.Review is in progress and not yet completed.Upon completion of video review, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during a laparoscopic pneumonectomy, the device was broken off during use.The broken pieces fell into the patient, but they were all retrieved.The broken piece was retrieved from the small incision which were opened already.Doctor thought the trocar was broken when the forceps were pressed to the trocar in the narrow area between ribs.The device was used on the lung.Another device was used to complete the case.There were no adverse consequences to the patient.The patient is stable.No further information is available.
 
Additional Manufacturer Narrative
(b)(4) date sent: 1/4/2021.H2: additional information received: a photo was received for review.Upon visual inspection of one photo, the following was observed: the photo shows a trocar from top view and the edge on the distal end can be seen broken.Based on the photo, the event described is confirmed, however no conclusion or root cause could be determined as no device was received for analysis.If the device is received for analysis at a later date, hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.(b)(4).Date sent: 1/4/2021 h11=corrected data=h2 h2: additional information received: a photo was received for review, not a video.
 
Additional Manufacturer Narrative
(b)(4), date sent: 1/26/2021.D4: batch # unk.H6: component code: mechanical (g04).Investigation summary: the product was returned for evaluation.In addition, two plastic pieces were returned inside a plastic jar.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tt012 device was received with the tip of sleeve broken.The reported complaint was confirmed.It should be noted that product failure is multifactorial.One possible cause for the damage found on the sleeve, may be due to an excessive external load being placed on the device.As part of our quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.

Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11024878
Report Number3005075853-2020-06916
Device Sequence Number10929637
Product Code GEA
UDI-Device Identifier10705036013372
UDI-Public10705036013372
Combination Product (Y/N)N
PMA/510(K) Number
K920110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTT012
Device Catalogue NumberTT012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer12/07/2020
01/05/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/04/2021
01/26/2021
Patient Sequence Number1